Patients Warned Of Potential Ligament Damage Caused by Antibiotics

by | July 6th, 2012

July 6, 2012

While antibiotics are responsible for saving lives, patients who take certain kinds are at great risk of injury. According to News Channel 5, a large number of drug injuries are being reported after patients have taken medications, such as Cipro and Levaquin, which are part of a group of antibiotics known as fluoroquinolones.

Dr. Ronald Hanson says that each year, hundreds of patients who are given these medications suffer ligament damage caused by the drug. This damage can result in symptoms as minor as joint and muscle stiffness, to more serious side effects like degeneration of the connective tissues.

Four years ago, the U.S. Food and Drug Administration acknowledged the risks these medications posed by requiring manufacturers to place a “black box warning” on the packaging of these medications to warn patients of the potential dangers; however, Dr. Hanson stated he believes many doctors are still uneducated about the risks when he claimed, “As I’ve talked to other specialists about it, most are not aware of it or they scoff at this and say, ‘I never see that in my patients.’”

The Cleveland, Ohio Personal Injury Lawyers with Nurenberg, Paris, Heller & McCarthy say that this is why it’s vital that patients read over all of the warnings on a medications packaging before beginning a regimen of a new medication to prevent a Cleveland, Ohio Drug Injury. If you have any questions, ask your doctor before taking a medication.